MAUDE Adverse Event Report: SYNTHES BETTLACH 1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE

SYNTHES BETTLACH 1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Catalog Number 03.110.000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device history records review was conducted.The report indicates that the: part number 03.110.000 and lot number 2362390.Manufacturing date: 05/30/2008.Manufacturing location: (b)(6).Business group: (b)(4).Device part number 03.110.000 and lot number 2362390 is a batch number controlled product, therefore no service history record review is possible.Device history record review result below.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The conclusion of the dhr review is that the final products manufactured in the production processes relevant to the device in the current complaint met inspection requirements, certification test values, and acceptance criteria.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a 1.8 mm universal variable locking angle drill guide was found in processing, on (b)(6) 2017, when going through the set, the tip of the cone was broken and is missing some metal pieces. the drill guide was used for an open reduction internal fixation (orif) of the radius on (b)(6) 2017.There were no malfunctions or damages reported when this drill guide was used during the surgery.Post operatively, after sterile no patient was involved with this event. this complaint is for one (1) device only.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Synthes manufacturing location.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6792640
Report Number8030965-2017-14336
Device Sequence Number19051888
Product Code FZX
UDI-Device Identifier10886982071804
UDI-Public(01)10886982071804(10)2362390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.110.000
Device Lot Number2362390
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1